Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 15, 2012, 2:48 PM MST for Santa Cruz County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 2:48 PM MST (21:48 UTC)
- Expired
- Jul 15, 2012, 3:15 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 16 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS85 KTWC 152148 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST SUN JUL 15 2012 AZZ504-507-513-152215- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 248 PM MST SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 315 PM MST... AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF SAHUARITA...OR 18 MILES EAST OF GREEN VALLEY...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BLINDING HEAVY RAIN AND QUICK PONDING OF WATER ON ROADWAYS SUCH AS SAHUARITA ROAD. AREAS AFFECTED BY THIS STORM INCLUDE...CORONA DE TUCSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3184 11094 3207 11080 3188 11057 3175 11072 TIME...MOT...LOC 2147Z 142DEG 15KT 3190 11072 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:20 PM MST, 28 minutes earlier.
Area forecast discussion, Jul 15, 2:20 PM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 15 2012 .SYNOPSIS...ABUNDANT MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA BY MIDWEEK FOR DECREASING PRECIPITATION CHANCES. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN BY NEXT WEEKEND. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED SHOWERS/TSTMS EAST OF TUCSON MAINLY NEAR THE HIGHER TERRAIN EARLY THIS AFTERNOON. MEANWHILE...A COMPLEX OF POTENTIALLY SEVERE TSTMS WAS MOVING NWD ACROSS FAR SWRN PIMA COUNTY. HAVE NOTED THAT VARIOUS MESOSCALE MODELS HAD NOT PROGGED THE ONGOING STRONG CONVECTIVE ACTIVITY IN SWRN PIMA COUNTY AT THIS TIME. AT ANY RATE...DEEPER MOISTURE HAS MOVED FURTHER EWD INTO SE AZ AS PER WATER VAPOR IMAGERY. FOR THIS EVENING...HAVE MAINTAINED HIGH CHANCE-CATEGORY POPS FROM TUCSON EWD...AND A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS WRN PIMA COUNTY. HAVE INCLUDED HEAVY RAINFALL IN THE WEATHER GRIDDED DATA FIELD EARLY THIS EVENING GENERALLY FROM TUCSON EWD. STILL CANNOT RULE OUT THE POSSIBILITY OF A SEVERE WIND GUST OR TWO EARLY THIS EVENING. THEREAFTER...PRECIP CHANCES TO RAPIDLY DECREASE MOST SECTIONS BY AROUND MIDNIGHT. FOR NOW HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS MOST SECTIONS LATE TONIGHT. WOULD NOT BE SURPRISED TO SEE THE EVENING SHIFT TRIM POPS FURTHER FOR LATE TONIGHT. ABUNDANT MOISTURE IN COMBINATION WITH CONTINUED GENERALLY SLY FLOW WILL TRANSLATE INTO SCATTERED AFTERNOON AND EVENING SHOWERS/TSTMS MAINLY FROM TUCSON EWD MON. TUE-THU... 15/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING A MARKEDLY DRIER REGIME THIS PERIOD. POPS DEPICT A DOWNWARD TREND AS WELL...ALTHOUGH THIS TREND IS NOT QUITE AS MUCH AS THE GFS/ECMWF INDICATE. ALSO...THE GFS/ECMWF CONTINUE TO DEPICT THE BULK OF REMNANT MOISTURE FROM TROPICAL SYSTEM FABIO WILL REMAIN WEST OF THIS FORECAST AREA. AT ANY RATE...THE OFFICIAL FORECAST WILL DEPICT ISOLATED-SCATTERED AFTERNOON AND EVENING SHOWERS/TSTMS FROM TUCSON EWD...AND DRY CONDITIONS ACROSS WRN PIMA COUNTY AND PORTIONS OF CENTRAL PIMA COUNTY. FRI-SUN... DEEPER MOISTURE IS PROGGED TO RETURN TO SE AZ FRI-SUN AS AN INVERTED TROUGH MOVES WWD ACROSS CHIHUAHUA AND SONORA. POPS TREND UPWARD TO REFLECT THE PROGGED MOISTURE INCREASE AND EXPECTED INFLUENCE OF THE INVERTED TROUGH. BY SAT-SUN...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS SHOULD RETURN AT LEAST FROM TUCSON EWD. HAVE MAINTAINED A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/TSTMS ACROSS WRN/CENTRAL PIMA COUNTY. HIGH TEMPS MON-TUE TO AVERAGE ABOUT 5 DEGS F BELOW NORMAL. WARMER WED-THUR AND DAYTIME TEMPS FRI TO BE A FEW DEGS ABOVE NORMAL. GRADUALLY COOLER SAT-SUN AS MOISTURE RETURNS TO THE AREA. && .AVIATION...SCT TSRA/SHRA INTO THIS EVENING THEN ISOLD-SCT -TSRA/ -SHRA MAINLY EAST OF KTUS 06Z-12Z MONDAY. SCT TSRA/SHRA MAINLY KTUS VICINITY EWD MONDAY AFTERNOON. BRIEF WIND GUSTS APPROACHING 45 KTS EARLY THIS EVENING WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU MONDAY AFTERNOON OR 17/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH MONDAY. SOMEWHAT DRIER AIR WILL BRING DECREASING PRECIPITATION CHANCES BY MIDWEEK. THERE APPEARS TO BE ENOUGH MOISTURE TO MAINTAIN AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY EAST OF TUCSON WEDNESDAY AND THURSDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA BY NEXT WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 15, 9:56 AM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 956 AM MST SUN JUL 15 2012 AZZ503-504-506>515-160600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 956 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING... THEN ISOLATED THUNDERSTORMS MAY OCCUR LATE TONIGHT. GIVEN THE CONTINUED ABUNDANT MOISTURE IN PLACE...THE MAIN THREAT FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING WILL BE HEAVY RAINFALL. ALSO...GIVEN A SLIGHTLY DRIER NEAR-SURFACE ENVIRONMENT...THERE IS THE POSSIBILITY OF SEVERE WIND GUSTS ASSOCIATED WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. GIVEN THE VERY MOIST ENVIRONMENT...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. THEREAFTER...SOMEWHAT DRIER AIR WILL LEAD TO DECREASED PRECIPITATION CHANCES WEDNESDAY THROUGH SATURDAY. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE FOR AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-160600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 956 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY. THEREAFTER...INCREASING MOISTURE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 15, 2:25 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
225 PM MST SUN JUL 15 2012
AZZ501-502-152215-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-WESTERN PIMA COUNTY
INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ-
225 PM MST SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 315 PM
MST...
AT 220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTHEAST OF ORGAN PIPE
NATIONAL MONUMENT...OR 46 MILES WEST OF SELLS. THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...GUNSIGHT...GU VO...CHARCO
27...SAN SIMON VILLAGE AND HICKIWAN.
LAT...LON 3238 11275 3237 11238 3219 11235 3200 11242
3191 11262 3200 11285 3218 11282
TIME...MOT...LOC 2124Z 236DEG 1KT 3214 11262
MEADOWSSpecial weather statement, Jul 15, 2:48 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 248 PM MST SUN JUL 15 2012 AZZ504-507-513-152215- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 248 PM MST SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 315 PM MST... AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF SAHUARITA...OR 18 MILES EAST OF GREEN VALLEY...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BLINDING HEAVY RAIN AND QUICK PONDING OF WATER ON ROADWAYS SUCH AS SAHUARITA ROAD. AREAS AFFECTED BY THIS STORM INCLUDE...CORONA DE TUCSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3184 11094 3207 11080 3188 11057 3175 11072 TIME...MOT...LOC 2147Z 142DEG 15KT 3190 11072 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 15, 2:25 PM MST | Special Weather Statement | TWC | 50 min | |
| Jul 15, 2:36 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 15, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 15, 3:19 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 15, 3:32 PM MST | Special Weather Statement | TWC | 58 min | |
| Jul 15, 3:45 PM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Jul 15, 4:05 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
| Jul 15, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 15, 4:15 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 15, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 15, 4:38 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 15, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 66 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.